Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 48, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 9, 2012, 5:21 PM EDT for Berkeley County, Morgan County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 9, 2012, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:25 PM EDT | FLASH FLOOD | Omps, WV | MULTIPLE ROADS REMAINED FLOODED IN THE SOUTHERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WGUS51 KLWX 092121 FFWLWX WVC003-065-100015- /O.NEW.KLWX.FF.W.0048.120809T2121Z-120810T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 521 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA... WESTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA... * UNTIL 815 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE BERKELEY SPGS...GREENWOOD...HIGHLAND RIDGE...JOHNSONS MILL...NEW HOPE... RIDGE...ROCK GAP...SPOHRS CROSSROADS...SPRUCE PINE HOLLOW...VALLEY HIGH AND VALLEY VIEW. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WARM SPRING RUN...SOUTH FORK SLEEPY CREEK...CHERRY RUN...BACK CREEK...WHITES RUN...TILHANCE CREEK...CACAPON RIVER...ELK BRANCH...STONEY RUN...DRY RUN...MEADOW BRANCH...ROARING RUN...MOUNTAIN RUN...BRUSH CREEK...INDIAN RUN...HANDS RUN...CONNOR HOLLOW...STONY CREEK AND YELLOW SPRING RUN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN. LAT...LON 3969 7819 3961 7802 3940 7822 3949 7837 $$ KONARIK
2 follow-up statements
971 WGUS71 KLWX 092241 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 641 PM EDT THU AUG 9 2012 WVC003-065-100015- /O.CON.KLWX.FF.W.0048.000000T0000Z-120810T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN WV-BERKELEY WV- 641 PM EDT THU AUG 9 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR WESTERN BERKELEY AND MORGAN COUNTIES... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERKELEY SPGS...GREENWOOD...HIGHLAND RIDGE...JOHNSONS MILL...NEW HOPE... RIDGE...ROCK GAP...SPOHRS CROSSROADS...SPRUCE PINE HOLLOW...VALLEY HIGH AND VALLEY VIEW. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. LAT...LON 3969 7819 3961 7802 3940 7822 3949 7837 $$ KONARIK
506 WGUS71 KLWX 100008 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 808 PM EDT THU AUG 9 2012 WVC003-065-100018- /O.EXP.KLWX.FF.W.0048.000000T0000Z-120810T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN WV-BERKELEY WV- 808 PM EDT THU AUG 9 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR WESTERN BERKELEY AND MORGAN COUNTIES... RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3969 7819 3961 7802 3940 7822 3949 7837 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:52 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 2:52 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT THU AUG 9 2012
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
THROUGH MONDAY...BEFORE THE NEXT COLD FRONT CROSSES THE REGION ON
TUESDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
HIGH CAPE AND A LOW SHEAR ENVIRONMENT WILL CONTINUE TO SUPPORT
SCATTERED PULSE MODE STORMS FOR THE NEXT SEVERAL HOURS LEADING UP
TO SUNSET. SOME OF THE STORMS MAY BRIEFLY BECOME STRONG TO SEVERE
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. BRIEF HEAVY
DOWNPOURS CAN ALSO BE EXPECTED WHICH MAY LEAD TO LOCALIZED
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. CONVECTIVE COVERAGE
WILL DIMINISH AFTER DARK ALTHOUGH A FEW ISOLATED OR WIDELY
SCATTERED SHOWERS COULD STILL LINGER OVERNIGHT. PATCHY FOG AND LOW
CLOUDS WILL ALSO DEVELOP OVERNIGHT WITH MUGGY CONDITIONS.
FRIDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK AS A COLD FRONT AND
UPPER TROUGH APPROACH FROM THE WEST. THIS COMBINED WITH ADEQUATE
CAPE AND INCREASING SHEAR WILL SET THE STAGE FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. SOUTHERLY FLOW WILL ALSO PUMP IN HIGHER DEWPOINTS WITH
MORE EFFICIENT QPF PRODUCERS...LEADING TO A LOCALIZED FLASH
FLOOD THREAT. CONTINUED TRENDS AND RAISED POPS TO CATEGORICAL FOR
MOST AREAS INTO FRIDAY NIGHT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE EAST FRIDAY NIGHT
WITH IMPROVING CONDITIONS TO FOLLOW OVER MOST LOCATIONS EXCEPT FOR
AREAS ALONG AND EAST OF THE D.C/BALTIMORE METRO AND SOUTHERN MD
WHERE SHOWERS WILL HOLD IN LONGER AS THE FRONT STALLS OUT. THE
FRONT SHOULD CLEAR THE CWFA LATER SATURDAY OR EARLY SUNDAY WITH
DRY AND TRANQUIL WEATHER TO FOLLOW FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SFC HIGH PRESSURE SHIFTS EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
INTO MONDAY...EXPECT DRY WEATHER WITH NEAR NORMAL MAX TEMPS OF MID
TO UPR 80S BOTH DAYS. AS THE HIGH PUSHES EAST MONDAY SOME SLY FLOW
UP THE CHESAPEAKE BAY /ALONG WITH BAY BREEZES/ MAY AID DEEP MOIST
CONVECTION...SO SLIGHT CHANCES FOR TSTMS WERE ADDED FOR SRN MD.
THE NEXT SHORTWAVE LOOKS TO APPROACH THE REGION MONDAY NIGHT AND
CROSS TUESDAY. POSSIBLE SCATTERED THUNDERSTORMS WITH THIS
DISTURBANCE...PARTICULARLY DURING THE DAY TUESDAY. SLY FLOW AHEAD OF
THIS WAVE WILL BRING TEMPS BACK ABOVE NORMAL...MAX TEMPS AROUND 90F
TUESDAY...AND PERHAPS INTO WEDNESDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR WITH OCCASIONAL MVFR CONDITIONS EXPECTED INTO THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DOT THE REGION THROUGH
TONIGHT WITH OCCASIONAL IMPACTS TO THE TERMINALS. PATCHY
FOG...SOME LOCALLY DENSE WILL AFFECT THE REGION ONCE AGAIN.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY
NIGHT WITH HIGH IMPACT TO ALL TERMINALS. VFR WILL RETURN SATURDAY
INTO SUNDAY FOR MOST TERMINALS.
ISOLATED TO SCATTERED SHOWERS/STORMS RETURN FOR LATER MONDAY INTO
TUESDAY.
&&
.MARINE...
SOUTHERLY FLOW BEGINNING TO INCREASE ON THE WATERS AND THAT SHOULD
BE THE TREND. WILL KEEP SMALL CRAFT ADVISORIES IN PLACE.
SOUTHERLY CHANNELING WILL INCREASE EVEN FURTHER ON FRIDAY AND
DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR ALL OF THE CHESAPEAKE
BAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY LEADING
TO STRONG GUSTY WINDS AND HEAVY DOWNPOURS.
CONDITIONS WILL IMPROVE ON THE WATERS LATER SATURDAY AND
ESPECIALLY SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ530>533-537>542.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-543.
&&
SYNOPSIS...BAJ
NEAR TERM...KRW
SHORT TERM...KRW
LONG TERM...BAJ
AVIATION...BAJ/KRW
MARINE...BAJ/KRWHazardous weather outlook, Aug 9, 5:02 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 502 PM EDT THU AUG 9 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 502 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING...FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER INLET. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHESAPEAKE BAY WATERS FRIDAY MORNING INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-101000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 502 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY DOWNPOURS. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Aug 9, 3:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT THU AUG 9 2012
MDZ502-092030-
CENTRAL AND EASTERN ALLEGANY MD-
358 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...
AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLEGANY
COUNTY...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE RURAL ALLEGANY COUNTY
.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3972 7836 3963 7844 3969 7854 3973 7851
3973 7844 3973 7843 3973 7839
TIME...MOT...LOC 1958Z 230DEG 11KT 3969 7844
KONARIKSpecial weather statement, Aug 9, 4:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 423 PM EDT THU AUG 9 2012 VAZ027-028-092115- SHENANDOAH VA-FREDERICK VA- 423 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND FREDERICK COUNTIES... AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF HIGH VIEW MANOR...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE STEPHENS CITY...WINCHESTER AND MILLWOOD PIKE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3933 7827 3915 7809 3902 7837 3909 7844 TIME...MOT...LOC 2024Z 228DEG 7KT 3908 7834 KONARIK
Special weather statement, Aug 9, 4:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 429 PM EDT THU AUG 9 2012 MDZ502-VAZ028-WVZ050-051-092100- MORGAN WV-HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-FREDERICK VA- 429 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS TO AFFECT MORGAN...HAMPSHIRE...CENTRAL AND EASTERN ALLEGANY AND FREDERICK COUNTIES... AT 430 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM RIDGE TO 3 MILES WEST OF SLANESVILLE...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE ROCK GAP...LARGENT AND FISHERS BRIDGE. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3932 7822 3931 7870 3953 7860 3962 7829 TIME...MOT...LOC 2030Z 220DEG 9KT 3949 7829 3937 7857 KONARIK
Special weather statement, Aug 9, 5:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 509 PM EDT THU AUG 9 2012 MDZ006-010-011-092200- SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-HOWARD MD- 509 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE...NORTHERN BALTIMORE AND HOWARD COUNTIES... AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARBUTUS... MOVING NORTHWEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE BEECHFIELD...CANTON...CARROLL...GWYNNS FALLS...CATONSVILLE...ILCHESTER...OELLA...WOODLAWN...MILFORD MILL AND LOCHEARN. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3931 7696 3946 7663 3923 7666 3919 7681 TIME...MOT...LOC 2109Z 152DEG 6KT 3924 7670 KONARIK
Special weather statement, Aug 9, 5:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 512 PM EDT THU AUG 9 2012 VAZ028-WVZ051-052-092200- MORGAN WV-BERKELEY WV-FREDERICK VA- 512 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM TO AFFECT MORGAN...BERKELEY AND FREDERICK COUNTIES... AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER UNGER...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE VALLEY HIGH...GREENWOOD...ROCK GAP... HIGHLAND RIDGE...JOHNSONS MILL...VALLEY VIEW AND NEW HOPE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3966 7820 3948 7794 3934 7828 3943 7834 TIME...MOT...LOC 2113Z 229DEG 5KT 3943 7826 KONARIK
Local storm report, Aug 9, 5:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 2 SSW OELLA 39.25N 76.80W
08/09/2012 E0.88 INCH HOWARD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1201050
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:52 PM EDT | Special Weather Statement | LWX | Grant | 53 min |
| Aug 9, 1:05 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 40 min |
| Aug 9, 1:27 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 48 min |
| Aug 9, 1:45 PM EDT | Special Weather Statement | LWX | Hardy | 45 min |
| Aug 9, 3:36 PM EDT | Special Weather Statement | LWX | Morgan | 39 min |
| Aug 9, 3:43 PM EDT | Special Weather Statement | LWX | Grant | 47 min |
| Aug 9, 3:45 PM EDT | Special Weather Statement | LWX | Hampshire | 45 min |
| Aug 9, 3:49 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Morgan | 41 min |
| Aug 9, 3:58 PM EDT | Special Weather Statement | LWX | Morgan | 32 min |
| Aug 9, 4:27 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Morgan | 48 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | LWX | Hampshire | 31 min |
| Aug 9, 4:50 PM EDT | Tornado Warning | LWX | Berkeley, Morgan | 13 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 48 min |
| Aug 9, 6:14 PM EDT | Special Weather Statement | LWX | Hampshire | 46 min |
| Aug 9, 6:29 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire | 46 min |
Nearby
Flash Flood Warnings in West Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.